MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780304-L
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is underway.
 
Event or Problem Description
It was reported that several coils had been placed in an active gastrointestinal bleed.During positioning of the final coil, resistance was encountered and the coil was withdrawn.During removal, the coil felt "sticky," and half of the coil detached in the microcatheter with the other half in the intended treatment area.Both segments of the coil were removed in their entirety together with the microcatheter and the guiding catheter as a single unit.There was no reported patient injury.The patient was reported to be stable.
 
Additional Manufacturer Narrative
An embolization coil was returned for inspection; however, the visual inspection of the coil revealed that the coil was helical in shape with fibers extending from the primary wind, which confirms the returned device is not the device associated with the reported complaint.As the actual complaint device was not returned for evaluation, the reported complaint could not be confirmed.The root cause could not be determined.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7204357
Report Number2032493-2018-00011
Device Sequence Number143214
Product Code KRD
UDI-Device Identifier00816777024381
UDI-Public(01)00816777024381(11)170719(17)220630(10)1707191L4
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2022
Device Model Number45-780304-L
Device Lot Number1707191L4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight76